MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC I; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC I; INTRAOCULAR LENS
Lot Number 160517
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The inspection was performed at x 10 magnification under a stereoscopic microscope.The lens was partially dehydrated.One haptic was intact while the other haptic was completely ripped from the lens.The area with the missing haptic was also badly damaged and appeared to have been caught in this area and torn.The damage extended to the lens optic and no other damage was noted.A full audit of all batch documentation relating to the production of the lens was performed.The audit concluded that all procedures in manufacturing and packaging of the lenses had been conducted correctly.Batch reconciliation was 100.0%.After having carried out a detailed investigation of the lens in question, lenstec can confirm that all procedures in the manufacturing and packaging of the lens were conducted correctly.Based on the results of the visual examination, the lens appeared to have been damaged whilst being ejected, as the missing haptic area was caught and torn.However, lenstec can confirm that this lens would not have passed our final clean and visual inspection criteria and hence, would not have been released to the market.Additionally, lenstec is unable to comment on the suitability of the amo injection system used.Lenstec therefore recommends that the user follow the instructions for use provided with the lens which indicates the compatible instruments and the procedure for implantation of the lens.Lenstec believes the surgical complication experienced was not related to iol design or manufacturing.
 
Event or Problem Description
Lenstec received an email with the stated complaint "lens split in half during insertion, removed from eye, other softec i +32.0 implanted.Amo injection system.No patient injury or sutures".

Brand Name
SOFTEC I
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church, BB170 92
BB  BB17092
MDR Report Key7346459
Report Number9613160-2018-00016
Device Sequence Number19009986
Product Code HQL
UDI-Device Identifier00844369029780
UDI-Public00844369029780
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/18/2021
Device Lot Number160517
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2018
Initial Report FDA Received Date03/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1